Thunderstorm Wind, Scott
- When
- May 13, 2:15 PM CST
- Where
- Scott County, Miner
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 36.900, -89.530
A large tree fell on a house, damaging the front porch.
A broken line of thunderstorms moved eastward across the Mississippi River delta counties of extreme southeast Missouri. One of the storms produced a brief pulse of damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A broken line of thunderstorms moved eastward across the Mississippi River delta counties of extreme southeast Missouri. One of the storms produced a brief pulse of damaging wind. The storms occurred ahead of a cold front that extended from central through southwest Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 13, 11:39 AM CST, 2 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 1239 PM CDT Fri May 13 2022 .UPDATE... Issued at 1239 PM CDT Fri May 13 2022 A few healthy cells have developed over southeast Missouri. There is very little wind in the column, so individual cells should be short-lived. There is a lot of dry air in the mid-levels, so some gusty winds will be possible as they collapse. The strongest cells could also produce some hail. The AVIATION section has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today through Sunday night) Issued at 400 AM CDT Fri May 13 2022 High pressure aloft that has brought the record heat of the past couple of days will finally begin to break down today and Saturday as we become squeezed between an upper low across the southeast U.S. and an upper trof out over the Plains. There is some indications amongst the deterministic models and SPC CAMs that a cluster of convection may develop, esp this afternoon along a moisture/instability axis along the MS River region. May need to monitor for a few stronger storms, tho bulk shear seems limited. A mid level short wave is progged to settle southeast into the region Saturday within a weak nw flow regime, which could spark some additional shower/thunderstorm activity , esp along and east of the MS River. Wind shear still seems meager, 0-6 KM values less that 30 kts for the most part. Thus, while a few stronger storms may be possible, the severe threat appears quite low. Saturday night looks primarily dry, as the shortwave moves east of the area. A more significant round of storms may affect the forecast area later Sunday into Sunday night as a stronger H50 short wave and associated cold front drop southeast through the mid/upper MS River Valley. While stronger flow aloft may tend to stay to the nw side of the sfc front, moderate westerly/northwesterly flow aloft spreading into the pre-frontal warm sector could support organized/strong to severe storms with some upscale/linear QLCS growth possible. Locally damaging winds will be the main severe risk, though some hail would also be possible. .LONG TERM...(Monday through Thursday) Issued at 400 AM CDT Fri May 13 2022 Surface high pressure is expected to make an appearance to start the long term. Dry conditions and seasonal temps will be on tap for Monday into Tuesday over most of the forecast area. Things become a bit more muddled as we head toward mid week though, as impulses will be possible within a progressive zonal flow aloft. && .AVIATION... Issued at 1239 PM CDT Fri May 13 2022 The TAFs are VFR. Convection could sneak into KCGI this afternoon, but may stay to the west. Outflow winds will be the primary impact. Another round of convection could move into the KCGI and KMVN areas before dissipating late tonight into early Saturday. It looks like any convection later Saturday will mainly be over west Kentucky. Pretty low confidence forecast in details. Some fog development is not out of the question tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...GM AVIATION...DRS
Hazardous Weather Outlook National Weather Service Paducah KY 442 AM CDT Fri May 13 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 442 AM CDT Fri May 13 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A chance of thunderstorms is forecast, mainly across southeast Missouri this afternoon, then across the remainder of the four state region tonight. Though locally heavy rainfall and deadly lightning are expected to be the main thunderstorm hazards, a few stronger storms cannot be ruled out in southeast Missouri this afternoon. In additions, minor flooding will continue on portions of the mid Mississippi and lower Ohio Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be possible Saturday and Sunday. A few strong to severe storms will also be possible, especially Sunday into Sunday night. Damaging wind gusts and hail look to be the main thunderstorm hazards at this time. Additional thunderstorm chances return, mainly Tuesday night through Wednesday. Deadly lightning and locally heavy rainfall are expected to be the main thunderstorm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required, especially on Sunday into Sunday night.
Special Weather Statement
National Weather Service Paducah KY
156 PM CDT Fri May 13 2022
MOZ087-131945-
Cape Girardeau MO-
156 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southern Cape
Girardeau County through 245 PM CDT...
At 156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gordonville, or near Bollinger Mill State Historic Site, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordonville, Scott City, Delta and Dutchtown.
This includes Interstate 55 between Mile Markers 92 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3729 8986 3733 8987 3742 8969 3725 8950
3723 8962 3722 8962 3722 8965 3720 8965
3720 8968 3718 8969 3718 8970 3715 8970
3716 8972 3714 8972 3714 8976 3713 8976
3713 8978
TIME...MOT...LOC 1856Z 327DEG 7KT 3732 8974
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DRSSpecial Weather Statement
National Weather Service Paducah KY
214 PM CDT Fri May 13 2022
MOZ110-114-131945-
Stoddard MO-New Madrid MO-
214 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of north central New
Madrid and southeastern Stoddard Counties through 245 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Morehouse, or 9 miles west of Sikeston, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canalou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3674 8985 3690 8980 3689 8969 3688 8970
3686 8969 3686 8968 3673 8966
TIME...MOT...LOC 1913Z 003DEG 6KT 3685 8974
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ATLSpecial Weather Statement
National Weather Service Paducah KY
223 PM CDT Fri May 13 2022
MOZ114-132000-
New Madrid MO-
223 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of central New Madrid
County through 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Matthews, or near Lilbourn, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lilbourn.
This includes Interstate 55 between Mile Markers 47 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3676 8964 3674 8950 3659 8956 3660 8970
3666 8970
TIME...MOT...LOC 1923Z 013DEG 10KT 3669 8961
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ATLSpecial Weather Statement
National Weather Service Paducah KY
257 PM CDT Fri May 13 2022
MOZ111-112-114-132030-
New Madrid MO-Scott MO-Mississippi MO-
257 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of west central
Mississippi, south central Scott and northern New Madrid Counties
through 330 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miner, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Miner and Bertrand around 315 PM CDT.
Other locations in the path of this storm include Sikeston.
This includes the following highways...
Interstate 57 in Missouri between Mile Markers 1 and 7.
Interstate 55 between Mile Markers 65 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3697 8966 3701 8946 3686 8939 3685 8952
3685 8953 3684 8966
TIME...MOT...LOC 1957Z 349DEG 12KT 3695 8955
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ATLSpecial Weather Statement
National Weather Service Paducah KY
306 PM CDT Fri May 13 2022
KYZ001-MOZ114-132030-
Fulton KY-New Madrid MO-
306 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern Fulton
and east central New Madrid Counties through 330 PM CDT...
At 306 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hunter-Dawson State Historic Site, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hunter-Dawson State Historic Site around 315 PM CDT.
New Madrid around 325 PM CDT.
This includes Interstate 55 between Mile Markers 46 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3668 8945 3662 8938 3651 8951 3662 8962
TIME...MOT...LOC 2006Z 042DEG 12KT 3661 8949
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ATLSpecial Weather Statement
National Weather Service Paducah KY
308 PM CDT Fri May 13 2022
MOZ111-112-132045-
Scott MO-Mississippi MO-
308 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northwestern
Mississippi and southeastern Scott Counties through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bertrand, or 8 miles northwest of Charleston, moving southwest at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Mississippi and southeastern Scott Counties, including the following
locations... Diehlstadt and Blodgett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3701 8954 3708 8942 3706 8938 3704 8938
3700 8930 3699 8930 3692 8944
TIME...MOT...LOC 2008Z 049DEG 10KT 3700 8945
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ATLThe Paducah radar (KPAH), 70 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree fell on a house, damaging the front porch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1017441.